Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 2012, Volume 80, Issue 3

Endogenous Completeness of Diffusion Driven Equilibrium Markets
p. 1249-1270

J. Hugonnier, S. Malamud, E. Trubowitz

We study the existence of dynamic equilibria with endogenously complete markets in continuous‐time, heterogenous agents economies driven by diffusion processes. Our main results show that under appropriate conditions on the transition density of the state variables, market completeness can be deduced from the primitives of the economy. In particular, we prove that a sufficient condition for market completeness is that the volatility of dividends be invertible and provide higher order conditions that apply when this condition fails as is the case in the presence of fixed income securities. In contrast to previous research, our formulation does not require that securities pay terminal dividends, and thus allows for both finite and infinite horizon economies.

Log In To View Full Content

Supplemental Material

Supplement to "Endogenous Completeness of Diffusion Driven Equilibrium Markets"

This document gives the proofs that were omitted from the main text, provide details for some of the arguments used in the proofs of the main results, and discuss some additional results concerning the assumption of real analyticity in the space variables and economies with terminal dividends, heterogenous discount rates and time-dependent aggregate consumption.